MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Ruptured Aneurysm (4436); Embolism/Embolus (4438); Clinical Endoleak (4843)
Date of Event 05/01/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated with implant of an afx2 bifurcated stent graft, an afx vela suprarenal, an afx limb stent graft and an ovation ix extender.Approximately two (2) years post initial procedure, the patient emergently presented with abdominal pain.The physician identified a potential endoleak (indeterminate origin) during a computed tomography (ct) scan.The patient was transferred to another hospital for open surgery to repair endoleak.The patient was hemodynamically stable and expired due to unknown reason.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak was determined to be a type ia endoleak and a type iiib endoleak.The preexisting ruptured aorta, open surgical intervention and death complaints are confirmed.This is moderately consistent with the reported adverse event/incident.The initial procedure is off label due to concomitant product usage (ovation limb).The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.It is unclear if this contributed to the reported event.The superior stent margin of the main body was positioned at a 25.1° angulation, resulting in poor apposition between the main body and the proximal cuff.This could have contributed to the reported type ia endoleak.The patient had preexisting renal cell carcinoma with lung metastases.Both the underlying malignancy and treatment with immunotherapy could contributed to an increased risk of disseminated intravascular coagulation (dic).The preexisting rupture likely contributed to a hypercoagulable state that led to dic.The thrombus in the right atrium was likely a result of the hypercoagulable state associated with disseminated intravascular coagulation (dic).The thrombosis in the heart, combined with hypoxia, likely contributed to the development of pulseless electrical activity (pea), which ultimately resulted in the patient¿s death making this procedure related.The clinal assessment determined that there was aneurysm enlargement of 7.5mm that was not included in the event as reported.The aneurysm enlargement was discovered during review of the ct scan dated on (b)(6) 2025.The death is most likely anatomy related.Device, user, procedure or anatomy relatedness of the type ia and iiib endoleak complaints could not be determined.The complaint is most likely anatomy related.The procedure related harms are abnormal blood loss (from dic coagulopathy), embolism (blood clot right atrium), hemodynamic instability, cardiac arrest and death.The final patient status was reported as deceased during procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.H6: medical device problem codes: remove code 2993.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key22063060
Report Number3011063223-2025-00081
Device Sequence Number7849466
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)240518
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model NumberBEA28-100/I20-40
Device Lot Number2460585004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT, LOT#: 2403624003.; AFX VELA SUPRARENAL, LOT#: 2483805003.; OVATION IX EXTENDER, LOT#: FS102721-52.
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale